Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jun 4, 2014, 5:19 AM PDT. It took effect at Jun 4, 2014, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2014, 5:19 AM PDT (12:19 UTC)
- In effect from
- Jun 4, 2014, 2:00 PM PDT
- Expired
- Jun 4, 2014, 8:56 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS86 KOTX 041219 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 519 AM PDT WED JUN 4 2014 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR WENATCHEE AREA LATE TODAY... .WINDS WILL INCREASE ONCE AGAIN LATE THIS AFTERNOON AND PERSIST INTO THE EVENING FOR THE WENATCHEE...ENTIAT...AND CHELAN AREAS. THIS COMBINED WITH LOW RELATIVE HUMIDITY WILL LEAD TO THE POTENTIAL FOR RAPID FIRE SPREAD. WAZ677-042230- /O.NEW.KOTX.FW.W.0001.140604T2100Z-140605T0400Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 519 AM PDT WED JUN 4 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 677... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: INCREASING LATE IN THE AFTERNOON WITH WEST WIND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITIES: MINIMUM LATE AFTERNOON READINGS BETWEEN 13 TO 23 PERCENT. * IMPACTS: GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO THE POTENTIAL FOR RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
133 WWUS86 KOTX 042219 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 319 PM PDT WED JUN 4 2014 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR WENATCHEE AREA LATE INTO THIS EVENING... .GUSTY WINDS WILL PERSIST INTO THE EVENING FOR THE WENATCHEE...ENTIAT...AND CHELAN AREAS. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL LEAD TO THE POTENTIAL FOR RAPID FIRE SPREAD. WAZ677-050400- /O.CON.KOTX.FW.W.0001.000000T0000Z-140605T0400Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 319 PM PDT WED JUN 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 677... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST WINDS 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITIES: MINIMUM LATE AFTERNOON AND EARLY EVENING READINGS BETWEEN 13 TO 23 PERCENT. * IMPACTS: GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO THE POTENTIAL FOR RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
825 WWUS86 KOTX 050356 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 856 PM PDT WED JUN 4 2014 WAZ677-050500- /O.CAN.KOTX.FW.W.0001.000000T0000Z-140605T0400Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 856 PM PDT WED JUN 4 2014 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 677...THE WENATCHEE AREA... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. GUSTY WINDS ARE DIMINISHING AND RELATIVE HUMIDITY IS RECOVERING ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 4, 4:41 AM PDT, 38 minutes earlier.
Area forecast discussion, Jun 4, 4:41 AM PDT, 38 minutes before
Area Forecast Discussion National Weather Service Spokane WA 441 AM PDT WED JUN 4 2014 .SYNOPSIS... A dry weather pattern is expected through early next week as a series of systems track north of the Canadian Border. One such system will increase winds through the Cascade gaps late this afternoon and down the Okanogan Valley tonight and Thursday. Temperatures will be near to slightly above average through early next week. && .DISCUSSION... Today through Thursday...A much quieter weather pattern is shaping up for the next couple days...outside of a few fire weather concerns. A short wave trough near the Idaho/Montana border early this morning will move out of the area while a short wave ridge over the Cascades pushes east. Abundant low level moisture remains over Northeast Washington into the Idaho Panhandle and with RH's running anywhere from 80-100% will likely see patchy fog through 7-8 am before dissipating. Then as afternoon heating kicks in will see cumulus development mainly over the high terrain of northern Washington and Idaho. With the mid levels warming today instability is not expected to be deep enough for thunderstorms although isolated shower activity may develop over the mountains. The next feature of interest is an upper trough over Central BC that will drop southeast skirting the Canadian border. As it does so winds will pickup around the Wenatchee area and Waterville Plateau late afternoon and early evening as a surface trough over the basin shifts east allowing a surge of increased westerly winds through the Cascade gaps. Good mixing potential and 850mb winds increasing to 30 kts will result in breezy to locally windy conditions. This combined with relative humidities between 15-20 percent will heighten fire weather concerns. This front will switch winds around out of the north down the Okanogan Valley late this evening with gusts as high as 30-35 mph. Much drier air behind this front will make even flat cumulus hard to come by Thursday afternoon. JW Thursday night through Tuesday...This is looking to be a generally quiet and dry period. A weak trough pattern and northwest flow aloft will remain over the region through the end of the workweek. Meanwhile most model solutions take an elongated shortwave trough through the region on Friday. Whether or not this produces precipitation is the question. Earlier model runs held more promise for precipitation...however it looks like most of the potential instability will remain shunted from the Continental Divide eastward. In fact...the models are no longer showing any CAPE values above 100 j/kg...which is quite underwhelming. The highest values are still expected to occur near the extreme NE corner of Washington and in the northern Idaho Panhandle...however model soundings suggest there is some convective inhibition to overcome to realize this buoyancy. Much of this has to do with surface dewpoint values significantly drier than we have seen over the past couple days. In fact the latest model guidance is forecasting dewpoints in the 20s...compared to the mid 40s and lower 50s of the past couple days. As such we have cut back on pops...and generally eliminated any thunder threat. This trough shifts east of the region for the weekend and into Monday with a gradual introduction of weak upper level ridging. This pattern poses little threat of precipitation as well as keeping temperatures slightly above normal for this time of year...which equates to highs in the mid 70s to mid 80s. We are not sure how long the ridge will persist. The latest runs of the GFS and ECMWF bring a weak trough through the area on Tuesday...however the previous run of the ECMWF had no such breakdown. Suspect a breakdown is the way to go and we will keep a small chance of showers in the forecast...leaning toward climatology...especially for the northern mountains of Washington and most of the Idaho Panhandle. Confidence in specifics is low...but we suspect there will at least be a slight cool down in temperatures. fx && .AVIATION... 12Z TAFS: Clearing skies and lingering low level moisture has allowed low stratus and patchy fog to develop around KCOE, KSFF. Given shallow depth of the stratus this is expected to burn off around 15z. Otherwise more stable conditions today will lead to dry conditions for all TAF sites with mainly flat cumulus during the afternoon. Breezy winds will develop at KEAT around 22z, spilling into KMWH near 02z. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 76 48 73 49 75 50 / 0 0 0 0 0 0 Coeur d'Alene 75 45 72 44 75 46 / 0 0 0 0 0 0 Pullman 74 45 71 44 74 45 / 0 0 0 0 10 0 Lewiston 83 53 79 50 82 52 / 0 0 0 0 10 0 Colville 77 45 72 46 74 47 / 10 10 0 0 10 10 Sandpoint 74 43 71 43 73 44 / 10 10 0 0 10 10 Kellogg 73 46 70 44 72 45 / 10 10 0 0 10 10 Moses Lake 85 52 80 52 83 52 / 0 0 0 0 0 0 Wenatchee 84 55 80 55 83 57 / 0 0 0 0 0 0 Omak 83 47 77 48 80 49 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:17 PM PDT | Special Weather Statement | OTX | Spokane | 43 min |
| Jun 3, 6:16 PM PDT | Special Weather Statement | OTX | Whitman | 44 min |
| Jun 3, 6:56 PM PDT | Special Weather Statement | OTX | Whitman | 49 min |
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.